MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Catalog Number 777426
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the doctor was preparing for ureteral stent implantation, they opened the outer packaging and found that the ureteral stent rod was broken and unusable.The surgery was done by reopening the new stent.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted the sample was provided with the original bard inlay box and pouch placed inside a large ziploc bag.The pigtail straightener was not provided.Visual requirements per cs-7068-xx section 3.1 state to use unaided eye at 12 to 18 distance under normal room lighting unless otherwise noted.Dimensional requirements per cd-7068-xx state the od of the stent is to be 0.061 pluse or minus 0.002, tip id to be 0.039 pluse or minus 0.002 tube id is to be 0.040 pluse 0.002 minus 0.001, and guidewire used is to be 0.035 pluse or minus 0.001.When evaluating the sample, it could be seen that the sample had been removed from all original packaging.The reported break could be located on the body of the stent.The break appears similar to when the material is cut due to no stretching or discoloration.The sample passed all the dimensional requirements per cs-7068-xx.The od was measured at 0.0600 and 0.0605 using a laser micrometer.The tip id was measured using a 0.039 pin gauge.The tube id was measured using a 0.040 pin gauge.A 0.035 guidewire passed through the sample with no hesitation.Also received 1 photo sample that shows top view of stent and guidewire laying on top of outer product packaging with broken pieces visible on stent as pigtail ends were not present.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be material selection.Dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: indications for use: the inlay optima ureteral stent and multi-length ureteral stent with suture are indicated to relieve obstruction in a variety of benign, malignant and post-traumatic conditions in the ureter.These conditions include stones and/or stone fragments, or other ureteral obstructions such as or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.It is recommended that the indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.Description: the inlay optima ureteral stent and multi-length ureteral stent is a coated, double pigtail available in two forms: a single size or a customizable multi-length size.The following items are included with each stent: 1 ureteral stent with suture; 1 push catheter with radiopaque band; 1 pigtail straightener; 1 guidewire (optional).Note: a 4.7 fr stent is compatible with a.035 guidewire and 6, 7, and 8 fr stents are compatible with a.038 guidewire.In vitro testing conducted on the inlay optima ureteral stent and multi-length ureteral stent indicate reduced accumulation of urine calcium salts as assayed by calcium when compared to a control.Correlation of in vitro data to clinical outcome has not been established.Urethral catheters, and polymers intended for urological use, bju international (2000), 86, 414-421.Contraindications: no known contraindications for use.Precautions: suture may be cut off prior to stent placement.Remove suture if indwelling time is expected to be longer than 14 days.The overall integrity of the stent.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician when long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.With any ureteral stent, migration is a possible complication, which could require medical intervention for removal.Selection of too short a stent may result in migration.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical encountered during attempts at removal.Potential complications associated with retrograde/antegrade positioning of indwelling ureteral stents include the following: edema, stone formation, peritonitis fistula formation, loss of renal function fragmentation, migration, occlusion hemorrhage, pain/discomfort, stent encrustation hydronephrosis, perforation of kidney, renal, ureteral erosion infection pelvis, ureter and/or bladder, urinary symptoms directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline.2.Insert the cystoscope then pass the guidewire through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stents distal end marker reaches the ureterovesical junction (uvj).(see below for proper placement directions on the multi-length ureteral stent.) 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter.Packaging.Multi-length ureteral stent placement: to accurately size this stent count the marker bands second and third bands indicate 24cm and 26cm lengths respectively.The last large band is the 28cm length.If you need to place for the 30cm and 32cm lengths, use the attached suture or endoscopic forceps to gently pull back on the stent unwinding the coil from the kidney.Correction: d.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19249283
Report Number1018233-2024-02542
Device Sequence Number7332667
Product Code FAD
UDI-Device Identifier10801741014489
UDI-Public(01)10801741014489(11)220912(17)261007(10)NGGU3856
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number777426
Device Lot NumberNGGU3856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown